Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 15, 1999, 10:33 AM CDT for Camden County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 1999, 10:33 AM CDT (15:33 UTC)
- Expired
- May 15, 1999, 11:25 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Camden County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 151533 RRA SVRSGF MOC029-151625- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1033 AM CDT SAT MAY 15 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI * UNTIL 1125 AM CDT * AT 1033 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED 5 MILES WEST OF CAMDENTON AND WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... CAMDENTON AND ROACH THROUGH 1050 AM FREEDOM BY 1105 AM THOSE OUTSIDE SHOULD SEEK SHELTER IN A STRONG BUILDING...OR IF NECESSARY...IN AN ENCLOSED AUTOMOBILE UNTIL THE STORM HAS PASSED. NEVER TAKE SHELTER UNDER ISOLATED TREES OR NEAR TALL METAL OBJECTS. SUTTON/TAGGART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:35 AM CDT, 7 hours 58 minutes earlier.
Area forecast discussion, May 15, 2:35 AM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 AM CDT SAT MAY 15 1999 PRIMARY FOCUS WILL BE WITH TEMPS DURING THE PD WITH A SECONDARY ON POPS. 07Z SFC ANALYSIS SHOWS OUTFLOW BNDRY FROM KS/NEB MCS INTO N CNTRL KS. CONVECTION STILL GOING STRONG WITH N END PUSHING INTO NW MO. WARM FRONT ACROSS SE KS/E OK...HELPING TO PRODUCE A FEW SHRA/TSRA ACROSS NE OK/SW MO/SE KS ATTM. CLOUD COVER FROM NEB/KS MCS SHOULD AFFECT THE CWA TDA...MAINLY DURING THE MORNING HOURS INTO THE EARLY AFTERNOON. STILL WITH GOOD WAA AND WITH VERY WARM MID LEVEL TEMPS SHOULD REACH UPPER 70S TO MID 80S ACROSS THE CWA...IN OTHER WORDS THE FAN NUMBERS LOOK WAY TOO LOW TDA. WILL WORD ZONES WITH PARTLY SUNNY TODAY. WARM FRONT ACROSS THE SW PTN OF CWA SHOULD SWING TO THE N TDA...AND DESPITE A WARM CAPPING LAYER IN THE MID LEVELS DONT WANT TO TOTALLY ELIMINATE POPS FROM ZONES TDA. A SIMILAR SCENARIO SHOULD TAKE PLACE THIS AFTERNOON/EVE ACROSS THE N PLAINS WITH CONVECTION FIRING ACROSS W/CNTRL NEBRASKA AND DEVELOP INTO ANOTHER NIGHTTIME MCS...PUSHING INTO NE KS/NW MO/S IA AGAIN. WILL KEEP 30 POPS ACROSS MY N CWA FOR TONIGHT BUT WILL LEAVE OUT ELSEWHERE. WILL PUT 30 POPS IN ACROSS THE CWA AGAIN ON SUNDAY...MAINLY FOR INSTABILITY...ALTHOUGH CAP LOOKS TO REMAIN FAIRLY STRONG. NGM 42 HR PRECIP LOOKS WAY OVERDONE THOUGH. HAVE GENERALLY FOLLOWED THE AVN/ETA FOR GUIDANCE THROUGH THE PD. CAP WILL LIKELY BEGIN TO WEAKEN INTO THE EARLY EXTENDED PD AS MID LVL SHRTWV BEGINS TO LIFT NE. SFC FRONT SHOULD ALSO MAKE AN EASTWARD PUSH AND SHOULD SEE HIGHER POPS FOR MON/MON NIGHT. CCF SGF EB 080/062 082/064 078 05313 JLN EB 085/066 085/067 078 05313 UNO EB 080/064 083/065 082 05313 VIH EB 077/061 082/062 079 05333 LINDENBERG
In the hours before
Local storm report, May 15, 6:55 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 AM BRANSON WEST MO .75 INCH HAIL
05/15/99 STONELocal storm report, May 15, 7:45 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM 1 NW FORSYTH MO .88 INCH HAIL
05/15/99 TANEYLocal storm report, May 15, 7:45 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 AM 1 NW FORSYTH MO .88 INCH HAIL
05/15/99 TANEYLocal storm report, May 15, 8:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM FORSYTH MO 1 INCH HAIL
05/15/99 TANEYLocal storm report, May 15, 8:34 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM FORSYTH MO 1 INCH HAIL
05/15/99 TANEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:19 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| May 15, 6:30 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| May 15, 6:40 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 50 min |
| May 15, 7:40 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 65 min |
| May 15, 8:56 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 49 min |
| May 15, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| May 15, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 67 min |
| May 15, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 47 min |
| May 15, 11:31 AM CDT | Flash Flood Warning | SGF | Cedar | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.